MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000765
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt0843 showed no other similar product complaint(s) from this lot number.Device not returned yet.
 
Event or Problem Description
It was reported that the patient was receiving continuous infusion of tpn for several weeks, when the valve began leaking.Tpn was getting on the patient's dressing.The valve was replaced and they noted that a bubble of fluid appeared on the lumen; where the lumen connects to the tubing.With continued flushing, new fluid bubbles appeared.There was no leaking from the valve.Tpn was stopped and the picc was replaced.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter leak was confirmed and additional information regarding this failure type can be found within notification 3006260740-12-21-2017-001-c (z#-tbd).The product returned for evaluation was a 4fr d/l powerpicc provena catheter.The sample had been trimmed at the 37cm depth marking and usage residue was seen throughout.Gross visual evaluation of the sample discovered the presence of a circumferential split in the extension tube of the purple-luered lumen.The split was located underneath the luer connector by approximately 2mm.Microscopic examination of the damage showed that the fracture surface was rough and granular and the damage regions correlated to points where the extension tube appeared to be adhered to the luer hub.No damage existed in regions of the extension tube which were not tacked to the luer hub.The fracture features at the damage site appeared similar to fatigue damage and flexural fatigue may have been a contributing factor but the damage location and tacking of the extension tube to the luer wall suggest other, unknown, contributing factor(s) may have also been involved.A lot history review (lhr) of rebt0843 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7143911
Report Number3006260740-2017-02314
Device Sequence Number1826673
Product Code LJS
UDI-Device Identifier00801741141744
UDI-Public(01)00801741141744
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000765
Device Catalogue NumberCK000765
Device Lot NumberREBT0843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1